Can Coming Off the Contraceptive Pill Cause Hair Loss?

Can Coming Off the Contraceptive Pill Cause Hair Loss?

I recently went off the pill due to high copper levels in my body and have had a particularly bad shed. Does the pill inhibit DHT production in the body? I am 38 yrs old and have been on minoxidil, laser therapy, dermaroller and supplementation. My scalp is also particularly scabby and dry a lot of the time. My thinning seems to be diffuse but particularly in the temple areas so cant really tell what the cause of my hair loss is. Very distressed!

The contraceptive pill changes your hormonal balance, which can cause hair loss or stop hair loss, depending on how it alters your estrogen/progestin levels. Temporary hair loss can also result for a few months after coming off the pill. Different types of pill have different effects and of course everyone is different so hormonal balance is different from person to person.

However I would be most concerned about the condition you describe your scalp to be in. I would recommend getting your scalp looked at by your doctor and making sure you have no deficiencies in your diet.

Did your doctor recommend you come off the pill? Did you ask your doctor about the condition of your scalp? It sounds as if you might have a fungal infection in your scalp. I would really recommend getting that sorted first, by asking advice from your doctor.

I would also recommend following the instructions in the nutrition section of my eBook to make sure you are getting all the nutrients required for strong hair growth.

It’s possible that coming off the pill has caused an elevation in your DHT levels, which is causing your hair loss. However I would always recommend getting the things that are clearly wrong fixed first before you start with the guess work. So get your scalp looking healthy, make sure you have no nutrient deficiencies and that you are consuming an abundance of nutrients for your hair. Then we can look more at hormonal balance, which would certainly be effected by the contraceptive pill.

Give your body a chance to readjust having come off the pill over the next six months while you get your scalp healthy and your nutrition sorted. Then if the hair loss is still occurring, it’s time to start looking at hormonal balance and DHT levels, which you can have checked by your doctor.

Leave a Reply

Your email address will not be published. Required fields are marked *

13 − 4 =

This site uses Akismet to reduce spam. Learn how your comment data is processed.